MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

LEMAITRE VASCULAR, INC LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 1601-26
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Embolectomy catheter broke during use surgically.Further arterial exploration required to ensure no foreign body/part of broken catheter in situ.Embolectomy catheter was matched against another (new) catheter to confirm all broken parts were accounted for.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we confirmed the reported incident.We received two catheter pieces.The catheter shaft of the first piece was measured to be 67 cm and it contained the catheter hub.The other piece was measured to be 10 cm.We did not observe a balloon attached to either piece.Based on our device evaluation, it is likely that some procedural factors ( use of excessive force to remove the clot) may have caused or contributed to this malfunction.As is common with other catheterization procedures, complications including tip separation may occur during the use of embolectomy catheters.Our ifu properly identifies the risks associated with the use of the single lumen catheter to its users.To minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation volume and pull force for the catheter should not be exceeded.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material (e.G.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% balloon and winding inspection are performed on each of the manufactured products.

Brand Name
LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
MDR Report Key12719567
Report Number1220948-2021-00104
Device Sequence Number11758301
Product Code DXE
UDI-Device Identifier00840663100446
UDI-Public00840663100446
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model Number1601-26
Device Catalogue Number1601-26
Device Lot NumberSLC5195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;